# SDR 2005FA0001204

- Difficulty date: August 23, 2005
- Submitted: August 23, 2005
- Operation: General aviation
- Aircraft: N5416U
- Make and model: Cessna T210N
- Aircraft serial: 21064890
- Aircraft time: 6,119 hours
- Engine: Cont IO550*
- Engine time: 767 hours
- Propeller: Mcauly D3A34C402
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: F424R
- Part serial: F002296
- Condition: Seized
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

AIRCRAFT WAS RUN UP PRIOR TO 50 HOUR INSPECTION AND NO DEFECTS WERE FOUND DURING RUN UP. AFTER INSPECTION, PERFORMED POST INSPECTION RUN AND NOTICED A LOUD SQUEALING NOISE AND SMOKE COMING FROM ENGINE COMPARTMENT. ENGINE WAS SHUTDOWN AND INSPECTION REVEALED THAT ALTERNATOR BELT WAS SLIPPING AROUND PULLEYS. ALTERNATOR WAS FOUND TO BE SEIZED UP.  INSPECTED ALTERNATOR WITH BORESCOPE INSIDE OF BLAST TUBE BUT DID NOT FIND REASON FOR SEIZURE. ALTERNATOR WAS SENT BACK FOR WARRANTY CONSIDERATION. CAUSE OF SEIZURE AT THIS TIME IS UNKNOWN.
